Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2016, 6:46 PM CDT for 4 counties in North Dakota. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 9, 2016, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Grand Forks County, ND, Nelson County, ND, Steele County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:46 PM CDT | HAIL 1.75 | Michigan, ND | MOSTLY QUARTER SIZED HAIL WITH SEVERAL GOLF BALLS. |
| Jul 9, 6:50 PM CDT | HAIL 1.75 | Petersburg, ND | 10 MINUTE PERIOD OF GOLF BALL HAIL ENDED 700 PM. |
| Jul 9, 7:12 PM CDT | HAIL 1 | 6 S Niagara, ND | WALL CLOUD VISIBLE TO SOUTHWEST MOVING INTO GRAND FORKS COUNTY. |
| Jul 9, 7:20 PM CDT | TSTM WND GST 54 | 1 Ese Logan Center, ND | PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION. |
| Jul 9, 7:30 PM CDT | HAIL 1.75 | Larimore, ND | |
| Jul 9, 7:40 PM CDT | HAIL 1 | 3 E Larimore, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
601 WUUS53 KFGF 092346 SVRFGF NDC035-063-091-099-100030- /O.NEW.KFGF.SV.W.0078.160709T2346Z-160710T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 646 PM CDT SAT JUL 9 2016 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WALSH COUNTY IN NORTHEASTERN NORTH DAKOTA... GRAND FORKS COUNTY IN NORTHEASTERN NORTH DAKOTA... NELSON COUNTY IN NORTHEASTERN NORTH DAKOTA... NORTHEASTERN STEELE COUNTY IN SOUTHEASTERN NORTH DAKOTA... * UNTIL 730 PM CDT * AT 645 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LANKIN TO NEAR WHITMAN TO 6 MILES NORTHEAST OF PEKIN...MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * SEVERE THUNDERSTORMS WILL BE NEAR... PETERSBURG...MCVILLE AND LANKIN AROUND 655 PM CDT. PISEK...FORDVILLE AND NIAGARA AROUND 705 PM CDT. CONWAY AND ORR AROUND 710 PM CDT. MCCANNA...FOREST RIVER COLONY AND VESELEYVILLE AROUND 715 PM CDT. LOGAN CENTER AND INKSTER AROUND 720 PM CDT. ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 166 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4785 9842 4841 9811 4835 9715 4753 9755 TIME...MOT...LOC 2345Z 292DEG 34KT 4835 9802 4810 9809 4788 9826 HAIL...1.00IN WIND...<50MPH $$ KNUTSVIG
4 follow-up statements
859
WWUS53 KFGF 092349
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
649 PM CDT SAT JUL 9 2016
NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
649 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN WALSH...GRAND FORKS...NELSON AND NORTHEASTERN STEELE
COUNTIES...
AT 648 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LANKIN TO NEAR MICHIGAN TO 7 MILES NORTHEAST OF
PEKIN...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...PUBLIC. AT 646 PM...GOLF BALL SIZE WAS REPORTED IN
MICHIGAN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THESE SEVERE STORMS WILL BE NEAR...
PETERSBURG...MCVILLE AND LANKIN AROUND 655 PM CDT.
FORDVILLE AND NIAGARA AROUND 705 PM CDT.
PISEK AROUND 710 PM CDT.
MCCANNA...CONWAY AND FOREST RIVER COLONY AROUND 715 PM CDT.
LOGAN CENTER...INKSTER AND VESELEYVILLE AROUND 720 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 166 AND 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4785 9842 4841 9811 4835 9715 4753 9755
TIME...MOT...LOC 2348Z 292DEG 34KT 4834 9799 4809 9806 4787 9823
HAIL...1.75IN
WIND...<50MPH
$$
KNUTSVIG940
WWUS53 KFGF 100008
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
708 PM CDT SAT JUL 9 2016
NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
708 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WALSH...GRAND FORKS...EASTERN NELSON AND
NORTHEASTERN STEELE COUNTIES...
AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PISEK TO NEAR NIAGARA TO 7 MILES NORTHEAST OF
KLOTEN...MOVING EAST AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. THE GREATEST
THREAT FOR TENNIS BALL SIZE HAIL IS ABOUT 5 MILES SOUTH OF
NIAGRA.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MCCANNA...CONWAY AND FOREST RIVER COLONY AROUND 715 PM CDT.
LOGAN CENTER...INKSTER AND VESELEYVILLE AROUND 720 PM CDT.
FOREST RIVER...LARIMORE AND VOSS AROUND 725 PM CDT.
ARVILLA...NORTHWOOD AND EMERADO AROUND 730 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 168 AND 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4780 9828 4836 9789 4835 9716 4753 9755
TIME...MOT...LOC 0006Z 292DEG 34KT 4828 9776 4803 9783 4781 9800
HAIL...2.50IN
WIND...60MPH
$$
KNUTSVIG184
WWUS53 KFGF 100014
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT SAT JUL 9 2016
NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
714 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WALSH...WESTERN GRAND FORKS...EAST CENTRAL NELSON
AND NORTHEASTERN STEELE COUNTIES...
AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONWAY TO NEAR MCCANNA TO NEAR LOGAN CENTER...MOVING
EAST AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CONWAY AND ORR AROUND 715 PM CDT.
MCCANNA...LOGAN CENTER AND INKSTER AROUND 720 PM CDT.
LARIMORE AROUND 725 PM CDT.
FOREST RIVER...ARVILLA AND NORTHWOOD AROUND 730 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 167 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4779 9803 4826 9778 4830 9718 4753 9755
TIME...MOT...LOC 0014Z 292DEG 34KT 4826 9768 4801 9775 4779 9792
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
KNUTSVIG180
WWUS53 KFGF 100019
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT SAT JUL 9 2016
NDC099-100028-
/O.CAN.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-
719 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALSH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4779 9803 4802 9784 4803 9733 4753 9755
TIME...MOT...LOC 0018Z 306DEG 31KT 4785 9781
$$
NDC035-063-091-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
GRAND FORKS ND-NELSON ND-STEELE ND-
719 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN GRAND FORKS...EAST CENTRAL NELSON AND NORTHEASTERN
STEELE COUNTIES...
AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOGAN
CENTER... OR 34 MILES WEST OF GRAND FORKS...MOVING SOUTHEAST AT 35
MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NORTHWOOD AND KEMPTON AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4779 9803 4802 9784 4803 9733 4753 9755
TIME...MOT...LOC 0018Z 306DEG 31KT 4785 9781
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:10 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 9, 3:10 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 310 PM CDT SAT JUL 9 2016 .SHORT TERM...(This evening through Sunday) Issued at 303 PM CDT Sat Jul 9 2016 Still quite a bit of uncertainity in terms of convective trends tonight into sunday. Broad 850 mb warm advection over central ND in region of sfc-850 mb moisture advection. Activity focused in southwestern Manitoba. Earlier activity that moved east of Bismarck dissipating but a few showers trying to reform nr lisbon nd. But in the past half hour storms have fired in a zone south of rugby to east of harvey in central ND in this 850 mb warm adv zone. Now these storms should move northeast but how much will the grow in coverage as we head into the evening is greatly unknown. earlier short range model runs indicated chc of storms in Manitoba moving southeast in a bow. Latest HRRRx for the past few runs have nixed that idea but also doesnt have current convection developing. It ties convection to what will develop in Montana or NW South Dakota and moves that east. For now will broadbrush pops for this activity thru tonight. Any morning convection will lift north and east as warm 700 mb temps 14-16C move into central/ern nd midday and aftn Sunday. Thus dont expect anything during the day over most of ern nd and the RRV once any morning activity is gone. Also for Sunday aftn high temps in the low 90s and dew pts in the low 70s in far southwestern fcst area gives heat indices over 100 and this warrants a heat advisory sunday aftn. coord with abr/bis. .LONG TERM...(Sunday night through Saturday) Issued at 303 PM CDT Sat Jul 9 2016 Convection may be ongoing across western North Dakota around 00z Monday. The low level jet really cranks up Sunday night, with models showing in excess of 50 knots at times. Fairly decent model agreement in depicting best pcpn chances across the northern FA. For this reason bumped up pcpn chances into at least the likely range for areas north of highway 2. Moving ahead into Monday, there will be some issues to work out yet. For starters, the SPC day 3 convective outlook places areas along and east of the Red River in a slight risk. Question number one will be what happens with the Sunday night and early Monday morning convection, and how fast it moves east of the FA. Question 2 will be the warm 700mb temps over the FA. ECMWF shows 700mb temps warming to nearly +14C over the central FA by 18z Monday, while the GFS is even a tad warmer. So will need to break the cap, and once or if this happens storms would quickly become severe. Models are still showing a lot of spread in possible solutions, so will have to see what later runs have in store. There could be somewhat of a break in pcpn for most of the FA Monday night, as the upper low tracks into southwest Manitoba. As the low shifts toward Winnipeg on Tuesday, it looks to spread some wraparound pcpn mainly into areas north of Interstate 94. Other issue for Tue will be strong or gusty west winds. These gusty winds should decrease somewhat Tue night, but still pretty breezy. Pcpn chances should slide into NW MN overnight. For the Wed to Sat time frame the FA returns to NW flow aloft. Overall temps will take a dive to the cooler side of normal, with severe chances looking fairly low. Forecast maintains a lot of rain chances, but overall it will not be a washout. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1254 PM CDT Sat Jul 9 2016 vfr conditions thru this evening. unknown is coverage of storms and with high uncertainity kept any mention out for now. after 06z looks like moist southerly flow to cause lower ceilings to develop...esp east of the red river. MVFR category in fcst for now mostly 09z-10z afterwards. && .FGF Watches/Warnings/Advisories... ND...Heat Advisory from 1 PM to 7 PM CDT Sunday for NDZ049-052. MN...None. && SHORT TERM...Riddle LONG TERM...Godon AVIATION...Riddle
Hazardous weather outlook, Jul 9, 4:12 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 412 AM CDT SAT JUL 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-100915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 412 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND WEST OF THE RED RIVER VALLEY...AND A MARGINAL RISK TO THE EAST. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY INTO EARLY MONDAY. DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO ARE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL ON SUNDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED FOR MONDAY AFTERNOON AND EVENING...WITH THE HIGHEST CHANCES ALONG AND EAST OF THE RED RIVER VALLEY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THESE STORMS. THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY MAY RESULT IN HEAT INDICES UP TO 95 TO 100 FOR A FEW HOURS SUNDAY AND MONDAY AFTERNOON...ESPECIALLY ACROSS PARTS OF EASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY THROUGH MONDAY AT TIMES. JAM
In the hours before
Local storm report, Jul 9, 5:42 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 6 SSE CALIO 48.54N 98.89W
07/09/2016 E1.00 INCH CAVALIER ND PUBLIC
HAIL FELL ALONG THE RAMSEY AND CAVALIER COUNTY LINE.
&&
GGUSTLocal storm report, Jul 9, 5:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
554 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 ENE GARSKE 48.37N 98.82W
07/09/2016 M1.50 INCH RAMSEY ND PUBLIC
MAINLY QUARTER TO HALF DOLLAR SIZED HAIL WITH SOME UP TO
PING PONG BALL SIZED. LARGE HAIL OCCURRED INTERMITTENTLY
BETWEEN 540 AND 545 PM CDT.
&&
GGUSTLocal storm report, Jul 9, 6:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
620 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 W BROCKET 48.21N 98.49W
07/09/2016 E1.25 INCH RAMSEY ND PUBLIC
&&
GGUSTLocal storm report, Jul 9, 6:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
629 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL SW BROCKET 48.21N 98.36W
07/09/2016 E1.00 INCH RAMSEY ND TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL.
&&
GGUSTLocal storm report, Jul 9, 6:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
638 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FUNNEL CLOUD 1 W MICHIGAN 48.03N 98.14W
07/09/2016 NELSON ND TRAINED SPOTTER
BRIEF FUNNEL. CAME A QUARTER OF THE WAY DOWN.
&&
GGUSTLocal storm report, Jul 9, 6:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
643 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 3 SW BROCKET 48.18N 98.40W
07/09/2016 E1.00 INCH NELSON ND TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:00 PM CDT | Heat Advisory | FGF | Ransom, Richland, Sargent | 24 hr |
| Jul 9, 3:08 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 53 min |
| Jul 9, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey, Towner | 64 min |
| Jul 9, 4:11 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Ramsey, Towner | 64 min |
| Jul 9, 4:42 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey, Walsh | 48 min |
| Jul 9, 5:21 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Towner, Walsh | 39 min |
| Jul 9, 5:43 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey, Walsh | 62 min |
| Jul 9, 6:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Walsh | 42 min |
| Jul 9, 6:24 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Walsh | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.